Patient Comments: Flu Vaccination - Side Effects

Did you have any side effects from your flu vaccination?

Comment from: Flip, 45-54 Female (Patient) Published: June 01

I had the flu vaccination shot on the 14/4 and ended up as a result, having an adverse reaction. Pulse rate 137, SpO2 92 percent, temperature 38, I have rigor, am unable to breathe and have aches across shoulders and down arms. My eyes are exuding green muck. Within 30 hours I had a heart attack! I have had previous reactions before, only to be told it was coincidental. It is not! I have still had some of the medicos state the same this time, but am fighting to have the truth acknowledged. I am not saying don't have it if it hasn't affected you. I'm saying they need to start acknowledging the side effects instead of covering it up!

Was this comment helpful?Yes
Comment from: 55-64 Female (Caregiver) Published: March 12

At age 64 I got a flu jab because I am my husband's caregiver so it wasn't the first time. I got the flu vaccine late October and still have a red circle with itch over where the jab was given. It's enough to drive you insane at times.

Was this comment helpful?Yes
Comment from: Mama WOLF, 45-54 Female (Patient) Published: February 10

I had flu shot a couple months ago and now wish I had gotten the flu. My left arm is in extreme pain with swelling of joints. The back of neck has stopped hurting but my arm is not ok. I will go to a doctor soon if it does not clear up.

Was this comment helpful?Yes
Comment from: Elliecar, 45-54 Female (Patient) Published: January 21

Both me and my mum went for our flu jabs, neither of us has had any problems before this year. Within a week we both took extremely ill with high temperature, and chest infections. After 3 weeks I felt better, but my mum who is 70 got worse by the day, she suffered extreme pain in her back, both legs and arms, eventually her temperature was so high she was taken to the hospital. Now 3 months on she is severely handicapped, in extreme pain, on morphine, and a whole load of other medications, can't walk or barely lift a cup to her mouth, Now she has been told she has IBS (irritable bowel syndrome), and damage to her spine which they can't find the reason for. She is in and out of hospital getting scans and all sorts of tests, but they still don't know the cause or how to treat her apart from giving her pain relief, which isn't helping much; even the morphine is not helping the pain. Until the jab she was a very active woman who walked everywhere, went dancing and was a happy person. She is now a shell of her formal self, I would never get that jab again and would not wish this on anyone. Please think twice before getting it. So many people who have serious issues with it can't possibly all be wrong.

Was this comment helpful?Yes
Comment from: Kelly, 55-64 Female (Patient) Published: January 05

I had the flu shot on December 23, 2014 at a health clinic. My neck immediately began twitching and my fingers began tingling on the side of the injection. The shot was very painful, beyond what I ever experienced. My arm muscles from shoulder to hand were sore. Then I became dizzy. A slight vertigo. My blood pressure dropped to 102 (I had the nurse check it). Over the last 10 days I have had increasing symptoms, such as shooting pains across my head and face, tingling in toes of both feet with tingling going up to knees and thighs. My tongue hurt and I could barely chew food. The soles of my feet burn when walking. I am weak, overall. I was totally fine before the injection. I have not been normal one day since the shot. Today I have a sore throat. I have all these side effects from the shot that may be long term, I just don't know. I am going to see a neurologist. I will never get this shot again. I just hope this resolves over time.

Was this comment helpful?Yes
Comment from: Kady, 55-64 Female (Patient) Published: December 18

I had my first flu shot after much convincing by my doctor. Within a week I developed a productive cough stimulated by a tickle in my throat. It continued for another 9 weeks both day and night, resulting in severe spasms and on occasion vomiting. The doctor insisted that it could not have been the flu shot and after sending me for an x-ray (results were negative) wrote a prescription for an inhaler. I have never had asthma. Fortunately a week of immune boosting herbs (echinacea, reishi and astragalus) seem to have put an end to what was clearly an immune reaction to the flu shot. Never again!

Was this comment helpful?Yes
Comment from: Dads daughter, 75 or over Male (Caregiver) Published: December 10

My dad had received the flu shot for probably 30 years. In September 2013 at age 93 and otherwise extremely bright and healthy, he received the flu shot. The next day his arms started to ache, then his shoulders and hands. He became weak, very lethargic and had a low fever. He was diagnosed with polymyalgia rheumatica. Prednisone has helped but when he is weaned off, the symptoms return. This is a very cruel disease and will probably end his life sooner than otherwise. So unnecessary and is robbing the last years of his life. No flu shots ever for this large family!

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu Vaccine (Flu Shot) - Experience Question: Please describe your experience with the flu shot.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Health Solutions From Our Sponsors